MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE GLENOID, PEGGED ALPHA, MEDIUM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE GLENOID, PEGGED ALPHA, MEDIUM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-02-03
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Insufficient Information (4580)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient's left anatomic shoulder replacement was revised.Over time the glenoid component failed and became loose.The surgeon carried out a stage one revision removing the existing implants and inserting a cement spacer, with the future plan to carry out a stage two revision and put a reverse shoulder back in.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
D10: (b)(6) 300-10-15 4.5mm replicator plate.(b)(6) 300-11-00 anatomic torque screw.(b)(6) 310-01-44 44mm x 17mm humeral head.(b)(6) 300-101-09 equinoxe, humeral stem primary, press fit 9mm.H3: the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d4, d6a, and g4 the following sections were corrected: d1, d4, and h6 the revision reported may have been the result of glenoid loosening and wear.The aseptic (non-infected) loosening may have been due to an insufficient bond between the implant and the bone.The observed wear may have been due to orientation of the components, possibly due to a rotator cuff deficiency, leading to eccentric loading and subsequent wear and possible loosening.However, the sequence of event cannot be confirmed, and potential contributions from patient or user-related issues to the event cannot be determined from the reported information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been the result of glenoid loosening and wear.The aseptic (non-infected) loosening may have been due to an insufficient bond between the implant and the bone.The observed wear may have been due to orientation of the components, possibly due to a rotator cuff deficiency, leading to eccentric loading and subsequent wear and possible loosening.However, the sequence of event cannot be confirmed, and potential contributions from patient or user-related issues to the event cannot be determined from the reported information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE GLENOID, PEGGED ALPHA, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20968563
Report Number1038671-2024-04930
Device Sequence Number8462274
Product Code KWT
UDI-Device Identifier10885862084484
UDI-Public10885862084484
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2020
Device Catalogue Number314-02-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer03/20/2025
03/20/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date03/25/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale